Alert archive / Vermont / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2015, 1:21 PM EDT for 5 counties in Vermont; Clinton County, Essex County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 1:21 PM EDT (17:21 UTC)
- Expired
- May 27, 2015, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS51 KBTV 271721
SVRBTV
NYC019-031-VTC007-011-013-015-019-271815-
/O.NEW.KBTV.SV.W.0007.150527T1721Z-150527T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
121 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
NORTHERN LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
SOUTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
NORTHERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
SOUTHWESTERN ORLEANS COUNTY IN NORTHEASTERN VERMONT...
FRANKLIN COUNTY IN NORTHWESTERN VERMONT...
* UNTIL 215 PM EDT
* AT 121 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PERU...AND MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS TO BE IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BURLINGTON
INTERNATIONAL AIRPORT...WINOOSKI...PERU...JERICHO...FAIRFAX...
UNDERHILL...RICHFORD...SHELDON...WESTFORD...FAIRFIELD...
BERKSHIRE...SOUTH HERO...JOHNSON...ENOSBURG FALLS...EDEN...
BAKERSFIELD AND FLETCHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4501 7263 4467 7226 4441 7342 4456 7358
4502 7271
TIME...MOT...LOC 1721Z 237DEG 33KT 4453 7349
$$
RD3 follow-up statements
417
WWUS51 KBTV 271743 RRA
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
143 PM EDT WED MAY 27 2015
NYC031-271751-
/O.CAN.KBTV.SV.W.0007.000000T0000Z-150527T1815Z/
ESSEX NY-
143 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ESSEX COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4501 7263 4467 7226 4444 7329 4450 7331
4455 7334 4454 7346 4452 7346 4449 7350
4456 7358 4502 7272
TIME...MOT...LOC 1741Z 233DEG 30KT 4465 7328
$$
NYC019-VTC007-011-013-015-019-271815-
/O.CON.KBTV.SV.W.0007.000000T0000Z-150527T1815Z/
CLINTON NY-LAMOILLE VT-GRAND ISLE VT-CHITTENDEN VT-ORLEANS VT-
FRANKLIN VT-
143 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN CLINTON...NORTHERN LAMOILLE...SOUTHERN GRAND ISLE...
NORTHERN CHITTENDEN...SOUTHWESTERN ORLEANS AND FRANKLIN COUNTIES...
AT 141 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SOUTH HERO...MOVING NORTHEAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BURLINGTON
INTERNATIONAL AIRPORT...WINOOSKI...PERU...FAIRFAX...UNDERHILL...
RICHFORD...SHELDON...WESTFORD...FAIRFIELD...BERKSHIRE...SOUTH HERO...
JOHNSON...ENOSBURG FALLS...EDEN...BAKERSFIELD...FLETCHER AND
MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4501 7263 4467 7226 4444 7329 4450 7331
4455 7334 4454 7346 4452 7346 4449 7350
4456 7358 4502 7272
TIME...MOT...LOC 1741Z 233DEG 30KT 4465 7328
$$
RDEAL032
WWUS51 KBTV 271757
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
157 PM EDT WED MAY 27 2015
NYC019-271806-
/O.CAN.KBTV.SV.W.0007.000000T0000Z-150527T1815Z/
CLINTON NY-
157 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4501 7263 4467 7226 4444 7329 4450 7331
4455 7334 4458 7338 4460 7338 4462 7339
4467 7337 4502 7273
TIME...MOT...LOC 1756Z 237DEG 33KT 4473 7311
$$
VTC007-011-013-015-019-271815-
/O.CON.KBTV.SV.W.0007.000000T0000Z-150527T1815Z/
LAMOILLE VT-GRAND ISLE VT-CHITTENDEN VT-ORLEANS VT-FRANKLIN VT-
157 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN LAMOILLE...SOUTHERN GRAND ISLE...NORTHERN CHITTENDEN...
SOUTHWESTERN ORLEANS AND FRANKLIN COUNTIES...
AT 156 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER GEORGIA CENTER...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BURLINGTON
INTERNATIONAL AIRPORT...WINOOSKI...FAIRFAX...UNDERHILL...RICHFORD...
SHELDON...WESTFORD...FAIRFIELD...BERKSHIRE...SOUTH HERO...JOHNSON...
ENOSBURG FALLS...EDEN...BAKERSFIELD...FLETCHER...MONTGOMERY AND
LOWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4501 7263 4467 7226 4444 7329 4450 7331
4455 7334 4458 7338 4460 7338 4462 7339
4467 7337 4502 7273
TIME...MOT...LOC 1756Z 237DEG 33KT 4473 7311
$$411
WWUS51 KBTV 271809
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
209 PM EDT WED MAY 27 2015
VTC007-011-013-015-019-271818-
/O.EXP.KBTV.SV.W.0007.000000T0000Z-150527T1815Z/
LAMOILLE VT-GRAND ISLE VT-CHITTENDEN VT-ORLEANS VT-FRANKLIN VT-
209 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAMOILLE...SOUTHERN
GRAND ISLE...NORTHERN CHITTENDEN...SOUTHWESTERN ORLEANS AND FRANKLIN
COUNTIES WILL EXPIRE AT 215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4501 7263 4467 7226 4444 7329 4450 7331
4455 7334 4458 7338 4460 7338 4462 7339
4467 7337 4502 7273
TIME...MOT...LOC 1808Z 237DEG 33KT 4473 7311
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:19 PM EDT, 2 minutes earlier.
Area forecast discussion, May 27, 1:19 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 119 PM EDT WED MAY 27 2015 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED INTO THIS EVENING ACROSS VERMONT AND PORTIONS OF NORTHERN NEW YORK. SOME THUNDERSTORMS WILL PRODUCE LOCALLY DAMAGING WINDS...HAIL...AND HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING. THERE IS A CHANCE FOR RAIN SHOWERS ON THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. DRIER WEATHER IS EXPECTED ACROSS THE NORTH COUNTRY THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 110 PM EDT WEDNESDAY...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ENTIRE FORECAST AREA WITH EXCEPTION OF ST LAWRENCE COUNTY NY. STORMS DEVELOPING ACROSS ADIRONDACKS AND SPREADING INTO NORTHERN CHAMPLAIN VALLEY AT THIS TIME...WHILE DRY CONDITIONS PREVAIL ACROSS REST OF VERMONT WITH PARTIAL SUNSHINE AND TEMPERATURES IN THE 80S. THIS IS ALLOWING FOR FURTHER DESTABILIZATION OF ATMOSPHERE...WHICH WILL ALLOW FOR THUNDERSTORMS TO STRENGTHEN AS BROKEN LINE OF STORMS TRANSLATES EAST ACROSS CHAMPLAIN VALLEY AND REST OF VERMONT...WITH SOME STORMS EXPECTED TO BECOME SEVERE. MAIN SEVERE WEATHER THREAT STILL SHAPING UP TO BE DAMAGING WINDS...AND WITH HIGH PRECIPITABLE WATER VALUES AROUND 1.75 INCHES...THERE IS ALSO POTENTIAL FOR LOCALLY HEAVY RAINFALL. HAVE MADE SOME ADJUSTMENTS TO HOURLY PARAMETERS TO REFLECT LATEST CONDITIONS AND EXPECTED TRENDS FOR THIS AFTERNOON AND TO INCLUDE NECESSARY ENHANCED WORDING FOR SEVERE THUNDERSTORMS. EARLIER DISCUSSION FROM 432 AM EDT WEDNESDAY...COMPOSITE RADAR LOOP ALREADY SHOWING SOME SCATTERED SHOWERS ACROSS THE NORTHERN CHAMPLAIN VALLEY AND NORTHERN VERMONT AT THIS TIME. EXPECTING CONDITIONS TO DESTABILIZE BY EARLY THIS AFTERNOON WITH CAPES VALUES RANGING FROM 500-1500 J/KG THIS AFTERNOON. 0-6KM BULK SHEAR WILL BE AROUND 30-40 KNOTS THIS AFTERNOON. ALSO...BUFKIT FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 1.9 INCHES ACROSS THE REGION THIS AFTERNOON...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. STRONG GUSTY WINDS WILL ALSO BE THE MAIN THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. WET BULB ZERO LEVELS ARE ABOVE 11000 FEET...SO FEEL ANY HAIL REACHING SEVERE CRITERIA LOOKS MARGINAL AT THIS TIME. HAVE USED THE BTV 4KM MODEL FOR TIMING AS TO WHEN THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION THIS AFTERNOON. SPC HAS THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AS OF 432 AM EDT WEDNESDAY...EXPECTING ANY THUNDERSTORM ACTIVITY TO BE MAINLY OVER EASTERN AND SOUTHERN VERMONT EARLY THIS EVENING. EXPECTING A LULL IN SHOWER ACTIVITY OVERNIGHT...BEFORE MORE SHOWER ACTIVITY DEVELOPS TOWARD DAYBREAK ON THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. EXPECTING TEMPERATURES TO BE MAINLY IN THE 70S FOR HIGHS ON THURSDAY UNDER CLOUDY SKIES. HAVE GONE A BIT ABOVE MOS GUIDANCE FOR MIN TEMPERATURES TONIGHT...AS AIR MASS WILL STILL BE WARM AND FAIRLY HUMID. HAVE ALSO GONE WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY FROM THE CHAMPLAIN VALLEY EASTWARD. A RIDGE OF HIGH PRESSURE WILL BUILD IN THE REGION THURSDAY NIGHT AND FRIDAY...WITH FAIR AND DRY WEATHER EXPECTED. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 430 AM EDT WEDNESDAY...ANOTHER ACTIVE DAY IS EXPECTED ON SATURDAY AFTN/EVENING ASSOCIATED WITH SFC COLD FRONT AND POTENTIAL FOR SHOWERS AND THUNDERSTORMS. THE MAGNITUDE/INTENSITY OF STORMS WILL DEPEND UPON FRONTAL PASSAGE TIME...WHICH MODELS STILL DISAGREE ON. GFS IS SHOWING FROPA DURING PEAK HEATING SATURDAY AFTN WITH SFC BASED CAPE VALUES BTWN 1000 AND 1500 J/KG...WHILE ECMWF IS 6 TO 12 HOURS SLOWER AND HAS LESS INSTABILITY. WILL CONTINUE TO MENTION CHC TO LOW LIKELY POPS FOR THIS TIME PERIOD...WITH THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS. LATEST TRENDS OFF THE GFS CONT TO SHOW THE BEST 5H VORT ASSOCIATED WITH DIGGING MID/UPPER LVL TROF...APPROACHING OUR WESTERN CWA DURING MAX INSTABILITY...ALONG WITH A SHARP SFC COLD FRNT. IF THIS TIMING WOULD VERIFY...A LINE OF STORMS WOULD BE LIKELY...WITH WIND PROFILES SUGGESTING BOWING LINE SEGMENTS AS THE PRIMARY CONVECTIVE MODE. WILL CONT TO MONITOR LATEST TIMING FOR POTENTIAL CHANGES IN THE FCST...BUT SAT AFTN/EVENING LOOKS ACTIVE. STILL SOME LINGERING SHOWERS ON SUNDAY MORNING...BEFORE SFC HIGH PRES BUILDS INTO OUR CWA. THIS WILL RESULT IN SFC BOUNDARY DROPPING SOUTH OF OUR FA...INTO THE MID ATLANTIC STATES ALONG WITH BEST FORCING/MOISTURE. WILL KEEP SUNDAY AFTN THROUGH EARLY NEXT WEEK DRY ATTM. PROGGED 85H TEMPS BTWN 14-16C SUPPORT HIGHS WELL INTO THE 80S ON SATURDAY...BUT WILL DROP SHARPLY BY SUNDAY INTO MONDAY...AS PROGGED 85H TEMPS FALL BACK INTO THE SINGLE DIGITS. HAVE NOTED LATEST MEX HAS A 28F FOR SLK ON MONDAY MORNING...WHICH LOOKS REASONABLE GIVEN CLR SKIES...LIGHT WINDS...AND PROGGED LLVL THERMAL PROFILES. SOME FROST HIGHLIGHTS MAYBE NEEDED. OTHERWISE...TEMPS WILL REBOUND TO NEAR NORMAL LEVELS BY MID WEEK WITH HIGHS BACK INTO THE 70S TO NEAR 80F. && .AVIATION /17Z WEDNESDAY THROUGH MONDAY/... THROUGH 12Z THURSDAY...AVIATION CHALLENGE TODAY WILL BE TIMING OF CONVECTION. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL IMPACT OUR TAF SITES THIS AFTN. VFR CONDITIONS WILL PREVAIL THIS MORNING...WITH A LIGHT SHOWER POSSIBLE AT SLK/MSS THRU 14Z. EXPECT SHOWERS/STORMS TO INCREASE IN AREAL COVERAGE/INTENSITY AFTER 16Z TODAY...WITH PERIODS OF IFR CIGS/VIS IN THE HEAVIER STORMS. VIS WILL RANGE BTWN 1-3SM AND CIGS 1500 TO 2500 FEET AGL. IN ADDITION...ANY STORMS WILL BE CAPABLE OF STRONG AND GUSTY OUTFLOW WINDS...WHICH WILL CREATE AREAS OF LOW LEVEL TURBULENCE AND WIND SHEAR. DANGEROUS CLOUD TO GROUND AND CLOUD TO CLOUD LIGHTNING WILL ACCOMPANY THE STORMS THIS AFTN. EXPECT ACTIVITY TO SHIFT EAST OF OUR TERMINALS BY 00Z THURSDAY...WITH GENERALLY IMPROVING CONDITIONS EXPECTED. SOME PATCHY FOG/BR WILL BE POSSIBLE TOWARD 06Z AT SLK/MPV AND MAYBE MSS. OUTLOOK 12Z THURSDAY THROUGH SUNDAY... ADDITIONAL STORMS WILL BE POSSIBLE THURSDAY ACROSS OUR CENTRAL/SOUTHERN TAF SITES OF MPV/RUT WITH A PERIOD OF MVFR/IFR CONDITIONS. SFC HIGH PRES WITH VFR CONDITIONS DEVELOP ON FRIDAY...BEFORE ANOTHER FRONT WITH MORE STORMS OCCUR ON SAT AFTN INTO SATURDAY EVENING. THESE STORMS WILL CONTAIN LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN POURS...AND FREQUENT LIGHTNING. LOOK FOR BREEZY SOUTH TO SOUTHWEST WINDS AT 15 TO 25 KNOTS TO DEVELOP AHEAD OF APPROACHING SFC BOUNDARY ON SATURDAY. A WIND SHIFT TO THE NORTHWEST WILL OCCUR BEHIND THE BOUNDARY ON SUNDAY. && .MARINE... AS OF 432 AM EDT WEDNESDAY...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. A LAKE THUNDERSTORM ADVISORY FOR LAKE CHAMPLAIN MAY BE NEEDED THIS AFTERNOON. IF THREATENING WEATHER APPROACHES...SEEK SAFE HARBOR IMMEDIATELY. WINDS AND WAVES WILL BE LOCALLY HIGHER IN THE VICINITY OF ANY THUNDERSTORMS. THERE IS ALSO A CHANCE FOR SOME RAIN SHOWERS THIS MORNING. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...WGH NEAR TERM...WGH/RJS SHORT TERM...WGH LONG TERM...TABER AVIATION...TABER MARINE...WGH
Hazardous weather outlook, May 27, 4:00 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 400 AM EDT WED MAY 27 2015 NYZ026>031-034-035-087-VTZ001>012-016>019-280800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 400 AM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS VERMONT AND NORTHERN NEW YORK. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL...AS WELL AS FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT MOVING SOUTHEAST FROM CANADA ON SATURDAY WILL BRING A CHANCE FOR STRONG THUNDERSTORMS TO VERMONT AND NORTHERN NEW YORK SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, May 27, 12:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1229 PM EDT WED MAY 27 2015
NYZ028-030-031-035-VTZ001-271730-
WESTERN CLINTON-EASTERN CLINTON-EASTERN ESSEX-SOUTHERN FRANKLIN-GRAND
ISLE-
1229 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CLINTON ESSEX AND SOUTHERN
FRANKLIN COUNTIES IN NORTHERN NEW YORK...
AT 1228 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
CLAYBURG...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...PERU...BEEKMANTOWN...DANNEMORA...
JERICHO...CLAYBURG...PEASLEEVILLE...PORT KENT...SCHUYLER FALLS...
SARANAC...RUSSIA...KEESEVILLE...BLACK BROOK...AUSABLE CHASM...STAVE
ISLAND...CADYVILLE...SOUTH PLATTSBURGH...CARLETON PRIZE...VALCOUR
ISLAND AND CRAB ISLAND.
LAT...LON 4458 7330 4456 7336 4453 7333 4442 7402
4442 7405 4456 7413 4485 7353
TIME...MOT...LOC 1628Z 241DEG 30KT 4452 7395
RDEALThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:22 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Orleans | 53 min |
| May 27, 1:53 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 56 min |
| May 27, 2:16 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin | 44 min |
| May 27, 3:09 PM EDT | Special Weather Statement | BTV | Addison, Rutland | 36 min |
| May 27, 3:37 PM EDT | Special Weather Statement | BTV | Orange | 23 min |
| May 27, 3:58 PM EDT | Special Weather Statement | BTV | Orange, Windsor | 62 min |
| May 27, 4:03 PM EDT | Special Weather Statement | BTV | Caledonia, Essex | 57 min |
| May 27, 4:13 PM EDT | Special Weather Statement | BTV | Orleans | 62 min |
| May 27, 4:16 PM EDT | Special Weather Statement | BTV | Orange | 59 min |
| May 27, 4:40 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange, Windsor | 35 min |
| May 27, 12:29 PM EDT | Special Weather Statement | BTV | Clinton | 61 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.